Alert archive / New York / Tornado Warnings in 2020

Tornado Warning 6, NWS Binghamton, NY

August 27, 2020Delaware County, New York

NWS Binghamton, NY issued this tornado warning at Aug 27, 2020, 1:42 PM EDT for Delaware County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2020, 1:42 PM EDT (17:42 UTC)
Expired
Aug 27, 2020, 2:15 PM EDT
In force
33 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Delaware County, NY

The radar

The Albany radar (KENX), 58 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 1:22 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WFUS51 KBGM 271742
TORBGM
NYC025-271815-
/O.NEW.KBGM.TO.W.0006.200827T1742Z-200827T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
142 PM EDT Thu Aug 27 2020

The National Weather Service in Binghamton has issued a

* Tornado Warning for...
  Northeastern Delaware County in central New York...

* Until 215 PM EDT.
    
* At 142 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over East Meredith, or 7 miles east of Oneonta, moving
  southeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  East Meredith around 145 PM EDT.
  Hobart around 200 PM EDT.
  Roxbury around 210 PM EDT.
  Fleischmanns around 215 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
      4215 7453 4212 7456 4241 7497 4247 7490
      4235 7443
TIME...MOT...LOC 1742Z 301DEG 42KT 4242 7493 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Kistner
5 follow-up statements
706 
WWUS51 KBGM 271754
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
154 PM EDT Thu Aug 27 2020

NYC025-271815-
/O.CON.KBGM.TO.W.0006.000000T0000Z-200827T1815Z/
Delaware NY-
154 PM EDT Thu Aug 27 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
NORTHEASTERN DELAWARE COUNTY...
    
At 153 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hobart, or 8 miles northeast of Delhi, moving
southeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Roxbury around 210 PM EDT.
  Fleischmanns around 215 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
      4215 7453 4212 7456 4231 7484 4240 7475
      4234 7444
TIME...MOT...LOC 1753Z 301DEG 42KT 4235 7477 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Kistner
912 
WWUS51 KBGM 271801
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
201 PM EDT Thu Aug 27 2020

NYC025-271815-
/O.CON.KBGM.TO.W.0006.000000T0000Z-200827T1815Z/
Delaware NY-
201 PM EDT Thu Aug 27 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EAST
CENTRAL DELAWARE COUNTY...
    
At 200 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hobart, or 12 miles east of Delhi, moving southeast
at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Roxbury around 205 PM EDT.
  Fleischmanns around 215 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
      4215 7453 4217 7457 4226 7473 4236 7465
      4234 7444
TIME...MOT...LOC 1800Z 301DEG 42KT 4230 7466 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Kistner
128 
WWUS51 KBGM 271806
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
206 PM EDT Thu Aug 27 2020

NYC025-271815-
/O.CON.KBGM.TO.W.0006.000000T0000Z-200827T1815Z/
Delaware NY-
206 PM EDT Thu Aug 27 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EAST
CENTRAL DELAWARE COUNTY...
    
At 206 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Roxbury, or 17 miles east of Delhi, moving southeast
at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Fleischmanns around 215 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
      4215 7453 4217 7457 4222 7466 4230 7458
      4227 7449
TIME...MOT...LOC 1806Z 301DEG 42KT 4226 7458 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Kistner
553 
WWUS51 KBGM 271810 CCA
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
210 PM EDT Thu Aug 27 2020

NYC025-271815-
/O.COR.KBGM.TO.W.0006.000000T0000Z-200827T1815Z/
Delaware NY-
210 PM EDT Thu Aug 27 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR EAST
CENTRAL DELAWARE COUNTY...
        
At 210 PM EDT, a confirmed tornado was located near Roxbury, or 16
miles west of Hunter, moving southeast at 50 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Delaware County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
      4215 7453 4217 7457 4222 7466 4230 7458
      4227 7449
TIME...MOT...LOC 1806Z 301DEG 42KT 4226 7458 

TORNADO...OBSERVED
HAIL...1.00IN

$$

Kistner
697 
WWUS51 KBGM 271814
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
214 PM EDT Thu Aug 27 2020

NYC025-271823-
/O.EXP.KBGM.TO.W.0006.000000T0000Z-200827T1815Z/
Delaware NY-
214 PM EDT Thu Aug 27 2020

...THE TORNADO WARNING FOR EAST CENTRAL DELAWARE COUNTY WILL EXPIRE
AT 215 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM EDT for central New
York.

LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
      4215 7453 4217 7457 4222 7466 4230 7458
      4227 7449
TIME...MOT...LOC 1813Z 301DEG 42KT 4223 7450 

$$

Kistner

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Aug 27, 12:00 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 27, 12:00 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1200 PM EDT Thu Aug 27 2020

.SYNOPSIS...
A warm front will lift through the area with showers and
occasional thunder this morning. Then, a severe weather
outbreak is probable this afternoon to early evening as a cold
front drops through the region. Additional rounds of showers and
thunderstorms are expected Friday into Saturday which may bring
heavy rain to parts of the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
1100 AM Update...

The surface warm front is lagging a bit to the south/west of
where model guidance had it by late morning. The surface front
appears to be draped NW to SE along a line from near Syracuse to
Cazenovia and Cooperstown (as opposed to earlier thoughts that
it would be up north of the Mohawk Valley. Also, there is more
cloud cover lingering along and northeast of this boundary....but
even broken clouds back to the south/west of the front. There is
a decent amount of clearing from Broome County west across the
southern tier, the western Finger Lakes and all of NE PA. Where
partial clearing has occurred temperatures are quickly rising,
as expected, into the upper 70s to mid-80s as of 11 AM and sfc
dew points are in the low 70s. Across the NE portion of the CWA
temperatures are stuck in the 60s still. The front and partial
clearing may still nudge off to the NE a few more miles over the
next several hours; however a line of storms along the cold
frontal boundary is already forming along the south shore of
Lake Ontario. This line of storms will slowly press off to the
south-southeast through the day, while individual storms race
off to the southeast around 50 mph. There could very well be
training of these storms, which may produce localized torrential
downpours and isolated flash flooding...PWATs are around 1.8
inches.

The main story continues to the potential for severe
thunderstorms from around noon to 9 PM today. SPC continues to
have much of our forecast areas under an enhanced risk for
severe storms. Current meso analysis shows that in the warm
sector bulk effective shear is between 50-60 kts and low level
0-1 km shear is high around 30 kts. MLCAPE is quickly rising
between 500-1500 J/Kg along and SW of the front...and these
values should still rise a bit into the early afternoon. All
indices remain favorable for severe storms capable of producing
large hail and destructive winds, along with a few tornadoes.
The most favorable corridor for this severe weather looks to
setup (based on current data) from the western Finger Lakes
southeastward across CNY, the southern tier and right into the
western Catskills....or along a corridor from near Penn Yan to
Ithaca to Cortland, Binghamton, Norwich, Oneonta and Delhi. The
storms may eventually drift further south into the souther
Catskills and NE PA after about 4-5 PM.

410 AM Update...
**Severe Weather Outbreak Anticipated This Afternoon-Evening**

Little has changed with expectations for severe weather today.
This may be a higher end event, with potential for damaging
winds, large hail, and perhaps a few tornadoes. The Storm
Prediction Center maintains an enhanced risk for severe
thunderstorms for the vast majority of our area, though
potential will a bit lower along and north of the New York
Thruway since there will be less heating; the warm sector of the
system will not quite reach there. The biggest uncertainties
today, will be how far north the severe weather potential will
actually extend because of warm frontal placement, as well as
whether the severe storms will reach all the way through the
Wyoming Valley in PA early this evening or become more scattered
first. For most of the area, though, a severe weather outbreak
indeed appears probable.

The warm front of the incoming system, with strong west-
northwest flow aloft, as expected is carrying showers and
embedded thunder through the region. One cluster is exiting
Bradford County PA en route the Wilkes-Barre/Scranton metro and
then Poconos; frequent lightning with that but since it is
elevated, strong winds are not expected. A larger cluster can be
found crossing from Ontario into North Central NY; it will move
over the greater Syracuse-Utica metros to the I-88 corridor-
Western Catskills this morning, perhaps with locally heavy
rainfall since portions of it are training. However, the main
event will still be later today.

The warm front will hang up as the primary wave of low pressure
zips through the region by midday. This will then drop the
boundary south as a cold front this afternoon-early evening;
well-timed to harness significant energy from diurnal heating
in the low levels as well as the beginning of cooling aloft. New
storms are anticipated to start firing near the New York
Thruway just after noon, which will then strengthen while
working southward through Finger Lakes-Upper Susquehanna areas
early-mid afternoon, down to the Twin Tiers-Catskills mid-late
afternoon, and finally the rest of Northeast PA late afternoon-
early evening though with some uncertainty for how solid the
coverage will be by then.

Models have not changed much in depicting a solid 45-55 knots
of shear in the 2-6 km layer; and some directional shear as well
in the lowest 1-2 km. This along with top-heavy Convective
Available Potential Energy (CAPE) of 1500-2500 J/kg, points to
supercell storms and thus all modes of potential severe weather.
Some Add 0-1km helicity values reaching 150-250 m2/s2 and there
is potential for a few tornadoes as well. It appears probable
there will be at least some damage and/or power outages within
our area; in addition to possible isolated tornadoes, bowing
line segments as cells interact may yield microbursts/gusts of
60-70 mph or so. The top-heavy nature of the CAPE, in the hail
growth zone, and lifted indices -3 to -7, also suggests
explosive updrafts capable of large hail of 1-2 inches or
higher. Finally, any supercells could contain torrential rain
with quick street/urban flooding.

Placement and timing of the front will allow a big temperature
contrast across our area. It will be humid areawide, but highs
will range from only 70s northeast to 80s for most, and even
near 90 at lower elevations of Northeast Pennsylvania. Dewpoints
of upper 60s-near 70 will push heat index values into the upper
80s-mid 90s for the warmer locations. Tonight, cool air
advection behind the convection will dip temperatures into the
upper 50s to upper 60s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...

1200 PM Update...

Not much change in the forecast from last night. Updated some of
the timing for the precipitation on Saturday.

Previous Discussion...

Not much change this period. Friday plenty of clouds ahead of a
warm front bringing the start of rain during the afternoon into
the evening. Highs mostly upper 70s to lower 80s Friday. Still
looking at a heavy rain event Friday night into Saturday.
Remnants of Laura will move northeast into the lower Ohio Valley
Friday night then track east. This system will be captured by a
cold front associated with a surface low dropping southeast
through the Great Lakes ahead of an upper level trough. Deep
tropical moisture will be over the area with precipitable water
amounts of 1.5 to 2 inches.

Rain amounts range from around an inch to nearly 2 inches in
Oneida county. Rivers are low being the end of summer so rain
amounts would have to be higher to cause any flooding that way.
Flash flooding possible mostly Saturday afternoon with any heavy
rain. by that time the ground will be saturated. A cold front
will be moving southeast through the area possible with some
embedded thunderstorms. the rain exits Saturday evening with a
few lingering late night showers in the Finger Lakes and western
Mohawk Valley with the upper level trough. A cold northwest flow
starts Saturday night with lows in the 50s.

The severe weather threat looks reduced with the saturated
airmass and low instability. CAPE peaks at 500 and deep wind
shear is 35 to 40 kts. Clearing won't happen between the warm
front and cold front to increase surface temperatures and
instability. High temperatures 75 to 80 with dewpoints around
70. SPC put the far far southeast in a marginal chance of
severe thunderstorms Saturday. This is further to the southeast
than their outlook from yesterday which makes sense.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
330 am update...
No major changes to the long term period were
made with this forecast update. The latest data supports the
current forecast ideas.

Sunday drier air moves in but a few showers are still possible
in CNY under the upper level trough. Highs mostly only around
70. With less moisture Sunday night lows fall to 50. On Monday
the surface high is centered over the area as the upper level
pattern becomes zonal. A warming trend into Thursday with highs
around 80 and lows around 60. A slow moving system with showers
and thunderstorms starts to move in late Tuesday and exits
Wednesday but another system with more showers possible
Thursday.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Very busy TAF period. Showers-embedded thunder and associated
restrictions are occurring this morning as well as a window of
low level wind shear as a warm front lifts through the region
with a strengthening jet not far off the surface. Then, we will
likely experience a severe weather outbreak with gusty
thunderstorms dropping south with a cold front across the
terminals this afternoon- early evening. They are expected to
form around KSYR-KRME 15Z-18Z, reaching KITH-KBGM-KELM around
20Z-23Z, and then still a decent chance of it getting to KAVP
23Z or shortly after. Hail could even occur at any terminal that
receives a direct hit from a storm core. Post-frontal
restrictions from low clouds or fog are anticipated to develop
tonight with abundant low level moisture in the wake of the
rainfall. Winds initially light and variable, will become WSW
to W 10-15 knots with some higher gusts during the daytime
except remaining variable at KRME; however, storms impacting any
terminal could cause considerably stronger winds. Winds will
then become variable tonight.

Outlook...

Friday morning...Lingering post-frontal ceiling restrictions
likely; possible fog as well.

Friday afternoon through Saturday night...Rain developing and
occasional thunderstorms expected, especially Friday night into
Saturday, with associated restrictions.

Sunday through Monday...Mainly VFR, but valley fog likely Sunday
night for at least KELM and possibly other terminals.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MDP
NEAR TERM...MJM/MDP
SHORT TERM...TAC
LONG TERM...TAC
AVIATION...MDP
Hazardous weather outlook, Aug 27, 1:25 PM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
125 PM EDT Thu Aug 27 2020

NYZ009-015>018-022>024-036-037-PAZ038-043-044-047-281730-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Madison-Southern Oneida-Bradford-Wyoming-Lackawanna-
Luzerne-
125 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk for severe thunderstorms today. Strong to
severe thunderstorms have developed across central NY and will
press southward across into the Twin Tiers this afternoon, and into
Northeast Pennsylvania by early evening.

Damaging winds and large hail are anticipated with the strongest
storms, and a even few tornadoes will be possible in the region.
Heavy rainfall may occur in the strongest storms as well, with
localized flooding possible in streets and urban areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A system late Friday through especially Saturday, will bring another
round of rain and occasional thunderstorms. Heavy rainfall will be
possible, which could lead to localized flooding. Monitor the
forecast for updates.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ025-044>046-055>057-062-PAZ039-040-048-072-281730-
Tompkins-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-
Susquehanna-Northern Wayne-Pike-Southern Wayne-
125 PM EDT Thu Aug 27 2020

...TORNADO WATCH 455 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A system late Friday through especially Saturday, will bring another
round of rain and occasional thunderstorms. Heavy rainfall will be
possible, which could lead to localized flooding. Monitor the
forecast for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS while following local,
state and CDC guidelines.

In the hours before

Special weather statement, Aug 27, 8:29 AM EDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Binghamton NY
829 AM EDT Thu Aug 27 2020

NYZ018-036-044-045-271330-
Chenango NY-Onondaga NY-Cortland NY-Madison NY-
829 AM EDT Thu Aug 27 2020

...STRONG THUNDERSTORM WILL AFFECT...MADISON...NORTHEASTERN
CORTLAND...SOUTHERN ONONDAGA AND NORTHWESTERN CHENANGO COUNTIES UNTIL
930 AM EDT...

At 828 AM EDT, Doppler radar was tracking a strong thunderstorm near
Manlius, or 7 miles southeast of Syracuse, moving southeast at 50
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Onondaga, Syracuse, De Witt, Sullivan, Pompey, Solvay, Eaton,
Chittenango, Manlius and Fayetteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4305 7577 4295 7554 4293 7554 4293 7551
      4290 7544 4286 7543 4287 7534 4284 7525
      4258 7563 4278 7617 4292 7639 4312 7609
TIME...MOT...LOC 1228Z 296DEG 45KT 4298 7603

MJM
Local storm report, Aug 27, 8:49 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
849 AM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     TSTM WND DMG     1 NNE FAIRMOUNT         43.05N 76.24W
08/27/2020                   ONONDAGA           NY   911 CALL CENTER

            TREES DOWN.

&&
Local storm report, Aug 27, 8:56 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
856 AM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     TSTM WND DMG     2 NNW LA FAYETTE        42.92N 76.12W
08/27/2020                   ONONDAGA           NY   911 CALL CENTER

            WIRES DOWN IN LAFAYETTE.

&&
Local storm report, Aug 27, 9:51 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
951 AM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     CAMILLUS                43.04N 76.31W
08/27/2020                   ONONDAGA           NY   PUBLIC

            RECIEVED REPORT THROUGH FACEBOOK OF TREES
            DOWN AND LAWN FURNITURE BLOWN AROUND.

&&
Special weather statement, Aug 27, 11:24 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1124 AM EDT Thu Aug 27 2020

NYZ018-036-271600-
Onondaga NY-Madison NY-
1124 AM EDT Thu Aug 27 2020

...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN MADISON AND
NORTHEASTERN ONONDAGA COUNTIES UNTIL NOON EDT...

At 1124 AM EDT, Doppler radar was tracking a strong thunderstorm over
Syracuse, moving southeast at 50 mph.

Small hail and strong wind gusts will be possible with this storm.

Locations impacted include...
Onondaga, Syracuse, De Witt, Sullivan, Pompey, North Syracuse,
Solvay, Eaton, Chittenango and Manlius.

LAT...LON 4290 7545 4274 7560 4273 7574 4301 7623
      4316 7610
TIME...MOT...LOC 1524Z 303DEG 45KT 4305 7609

DGM
Special weather statement, Aug 27, 11:52 AM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1152 AM EDT Thu Aug 27 2020

NYZ046-271615-
Otsego NY-
1152 AM EDT Thu Aug 27 2020

...STRONG THUNDERSTORM WILL AFFECT...NORTHEASTERN OTSEGO COUNTY UNTIL
1215 PM EDT...

At 1152 AM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, or 11 miles north of Cooperstown, moving southeast at 50
mph.

Small hail and strong wind gusts will be possible with this storm.

Locations impacted include...
Springfield, Cherry Valley, Salt Springville, Glimmerglass State
Park, East Springfield and Van Deusenville.

LAT...LON 4260 7465 4259 7465 4282 7501 4286 7498
      4283 7490 4289 7488 4290 7486 4283 7465
      4276 7467 4264 7463
TIME...MOT...LOC 1552Z 303DEG 44KT 4286 7487

DGM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:47 AM EDTSpecial Weather StatementBGMOnondaga58 min
Aug 27, 8:29 AM EDTSpecial Weather StatementBGMMadison, Onondaga61 min
Aug 27, 8:37 AM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Onondaga53 min
Aug 27, 9:06 AM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Madison, Otsego54 min
Aug 27, 11:24 AM EDTSpecial Weather StatementBGMMadison, Onondaga36 min
Aug 27, 11:52 AM EDTSpecial Weather StatementBGMOtsego23 min
Aug 27, 1:03 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga42 min
Aug 27, 1:12 PM EDTTornado WarningBGMDelaware, Otsego33 min
Aug 27, 1:44 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland46 min
Aug 27, 2:13 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Tompkins47 min
Aug 27, 2:26 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware49 min
Aug 27, 2:59 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware46 min
Aug 27, 3:10 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan65 min
Aug 27, 3:13 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca47 min
Aug 27, 3:27 PM EDTSpecial Weather StatementBGMTioga33 min
Aug 27, 3:43 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Steuben, Yates47 min
Aug 27, 3:46 PM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Tioga, Tompkins29 min
Aug 27, 3:46 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware, Sullivan59 min
Aug 27, 4:11 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Tioga49 min
Aug 27, 4:21 PM EDTSevere Thunderstorm WarningBGMSullivan24 min
Aug 27, 4:29 PM EDTAreal Flood AdvisoryBGMSchuyler, Seneca, Steuben, Yates3 hr
Aug 27, 4:30 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins45 min
Aug 27, 4:52 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga38 min
Aug 27, 4:56 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Sullivan64 min
Aug 27, 5:23 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware, Sullivan37 min
Aug 27, 5:29 PM EDTAreal Flood AdvisoryBGMBroome, Chemung, Schuyler, Tioga, Tompkins3 hr
Aug 27, 5:31 PM EDTSpecial Weather StatementBGMBroome, Chemung, Schuyler, Tioga, Tompkins, Yates59 min
Aug 27, 5:50 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan55 min
Aug 27, 6:19 PM EDTSpecial Weather StatementBGMChemung, Tioga56 min
Aug 27, 6:31 PM EDTSpecial Weather StatementBGMSeneca44 min

Nearby

Tornado Warnings in New York, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.